Where are you from (country)? France
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google (propecia problems)
What is your current age, height, weight? 35 years, 1.90 m, 80 kg
Do you excercise regularly? If so, what type of excercise? kind of, running
What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? healthy meat vegetables
Why did you take Finasteride (hair loss, BPH, other)? hair loss
For how long did you take Finasteride (weeks/months/years)? 1 year
How old were you, and WHEN (date) did you start Finasteride? I was 30, it was 5 years ago
How old were you when you quit, and WHEN (date) did you quit? I was 31, it was 4 years ago
How did you quit (cold turkey or taper off)? Can’t remember well, guess I took one every 2 days and then stopped
What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? propecia
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1 mg/day
How long into your use of Finasteride did you notice the onset of side effects? one week
What side effects did you experience while on the drug that have yet to resolve since discontinuation?
Put an X beside all that apply:
[X ] Loss of Libido / Sex Drive
Loss of Morning Erections
[X ] Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
[X ] Difficulty Focusing / Concentrating
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
[X ] Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Nothing
If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
low DHT (2.03 nmol/L on a scale from 1.13 to 4.13) / sorry, I posted results in the blood tests section but it has to be approved, so I don’t have the link now.
Anything not listed in the above questions you’d like to share about your experience with Finasteride?
Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
I noticed changes, less excitability and weaker spontaneous erections since I started propecia for hair loss.
I didn’t panic, thought it was OK, even gave more control on that, since it was supposed to be reversible ; I almost felt happy to notice these effects, as a guarantee it would work for my hair.
Then I stopped 1 year after, don’t remember well what made me stop : maybe I had reached too much sexual insensibility, or started to think side effects might be more serious, or maybe I had read the first threats about side effects on the net.
It was OK to have sex, for the next 5 years, but I never went back to spontaneous erections like before in everyday life.
Now it’s like it has worsened on the past few months. I can have a hard on with porn and masturbation, or with a girl. But I absolutely don’t feel like it. And on my own or with people, I don’t get excited by what would have excited me before, like getting closer to a girl through some conversation becoming intimate or just reading some book or watching some movie where something would have turned me on. In those cases, I feel now my penis just cannot give any answer. Even if it does when touched, I’m now afraid I’m going further on irreversible impotency.
I have the feeling that propecia made me 30 years older and then, aging process has kept going on without any reversibility.
I think this has made me far more anxious than before : since last month, every day, I have difficulties to breathe. A pneumo told me I suffured from hyperventilation and asked if I was stressed.
The fact is every time I connect on this site to try and improve my understanding of what happens, I get anxious and stop breathing, and I have tachychardy problems I never had before. This I hope is just psychological, but the only despering thing in my life that might explain those anxiety crisis is about propecia.
Yet it seems I have no other way to do some research work by myself, like anyone else does on this site, because the doctor I saw didn’t believe about the everlasting side effects, even if she let me do the blood tests.
If anybody knows some endocrinologist in Paris that already dealt with that matter, please let me know.
Anyway, thanks for the idea and the quality of this site.